Alert archive / California / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 8, NWS Medford, OR
NWS Medford, OR issued this severe thunderstorm warning at Jul 23, 2006, 6:29 PM PDT for Siskiyou County, California. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2006, 6:29 PM PDT (01:29 UTC)
- Expired
- Jul 23, 2006, 7:15 PM PDT
- In force
- 46 min
- Issued by
- NWS Medford, OR
- Area
- Counties, with a storm outline in the text
County Siskiyou County, CA
The radar
The Medford radar (KMAX), 57 km from the middle of the area, began a volume at 01:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 1.5 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1279 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 3025 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS56 KMFR 240130 SVRMFR CAC093-240215- /O.NEW.KMFR.SV.W.0008.060724T0129Z-060724T0215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEDFORD OR 629 PM PDT SUN JUL 23 2006 THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL SISKIYOU COUNTY IN NORTHERN CALIFORNIA * UNTIL 715 PM PDT * AT 625 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL AND HEAVY RAIN. THIS STORM WAS LOCATED 7 MILES SOUTH OF SEIAD VALLEY...OR ABOUT 11 MILES EAST OF HAPPY CAMP...AND MOVING NORTHWEST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. LAT...LON 4157 12337 4162 12292 4187 12292 4185 12330 $$
1 follow-up statement
000 WWUS56 KMFR 240209 SVSMFR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MEDFORD OR 707 PM PDT SUN JUL 23 2006 CAC093-240217- /O.EXP.KMFR.SV.W.0008.000000T0000Z-060724T0215Z/ SISKIYOU CA- 707 PM PDT SUN JUL 23 2006 ...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL SISKIYOU COUNTY EXPIRES AT 715 PM PDT... LAT...LON 4157 12337 4162 12292 4187 12292 4185 12330 $$ MWJ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 1:50 PM PDT, 4 hours 39 minutes earlier.
Area forecast discussion, Jul 23, 1:50 PM PDT, 4 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEDFORD OR 150 PM PDT SUN JUL 23 2006 .DISCUSSION... INSTABILITY IS EVIDENT IN THE ACCAS IN JACKSON AND JOSEPHINE COUNTIES SO WILL ADD ISOLATED THUNDERSTORMS FOR THIS EVENING. OTHERWISE MONSOONAL MOISTURE FLOWING AROUND THE EDGE OF THE HIGH WILL ADVECT OVER EASTERN HALF OF THE CWA AGAIN MONDAY AND TUESDAY AND WITH AFTERNOON HEATING WILL BUILD INTO THUNDERSTORMS. SISKIYOU COUNTY WILL CONTINUE TO SEE ACTIVITY BUT MODOC...KLAMATH... AND LAKE COUNTIES LOOK TO BE IN THE THICK OF IT. RIDGE BEGINS TO RETREAT TO GREAT BASIN MONDAY AS A WEAK TROUGH BEGINS TO DEVELOP OFFSHORE. THIS WILL BEGIN A VERY SLIGHT COOLING TREND WEST OF THE CASCADES. WEAK TROUGH MOVES ONSHORE TUESDAY WITH A WEAK MARINE PUSH FOR THE UMPQUA BASIN. THE RIDGE RETURNS WEDNESDAY AND STRENGTHENS A BIT ON THURSDAY. LOOKS LIKE A MINI HEAT WAVE AS RIDGE IS NOT QUITE AS STRONG ALONG WITH A WEAK SOUTHWEST FLOW. MODELS KEEP INDICATING COOLING NEXT WEEKEND. THEY ARE PROBABLY TOO STRONG WITH A TROUGH ALONG THE COAST BUT IN THE EXTENDED RANGE DISCUSSION A TROUGH IS FAVORED. && .AVIATION...VFR. INLAND THUNDERSTORMS MAINLY ALONG AND EAST OF THE CASCADES AND IN THE SISKIYOUS. && .MFR WATCHES/WARNINGS/ADVISORIES... .OR...SMALL CRAFT ADVISORY FOR WIND AND SEAS FLORENCE TO CA BORDER. .CA...SMALL CRAFT ADVISORY FOR WIND AND SEAS CA BORDER TO PT ST GEORGE. && 11
In the hours before
Local storm report, Jul 23, 4:18 PM PDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
418 PM PDT SUN JUL 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0417 PM EXCESSIVE HEAT N HAPPY CAMP 41.80N 123.38W
07/23/2006 M108 F SISKIYOU CA TRAINED SPOTTER
&&
BUNKERLocal storm report, Jul 23, 4:57 PM PDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
457 PM PDT SUN JUL 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 PM EXCESSIVE HEAT N LOOKOUT 41.21N 121.15W
07/23/2006 M104 F MODOC CA TRAINED SPOTTER
&&
BUNKERNearby
Severe Thunderstorm Warnings in California, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.